Lightning, Dekalb
- When
- August 2, 3:10 PM CST
- Where
- Dekalb County, Henagar
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.470, -85.780
Lightning struck a large tree resulting in significant damage.
A thunderstorm struck a tree near Henegar in DeKalb County (northeast AL).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A thunderstorm struck a tree near Henegar in DeKalb County (northeast AL).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 2, 1:25 PM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 225 PM CDT SAT AUG 2 2014 .DISCUSSION... CONVECTION HAS BEEN GRADUALLY INCREASING ACROSS SRN MID TN LEADING INTO NW AL OVER THE PAST COUPLE OF HRS...AIDED BY A WEAK CONVERGENT ZONE STRETCHING FROM THE OH VALLEY STATES SWWD INTO THE LOWER MS VALLEY. THE GENERAL MOVEMENT OF THE TSTM CELLS HAS BEEN FAIRLY SLOW TO THE SE...OR AROUND 10-20 MPH...WHICH MEANS ANY WIND GUSTS WILL TRANSLATE MAINLY FROM BRIEF HEAVIER DOWNPOURS. SOME MINIMAL FORCING ALOFT/BUOYANT ENERGY MAY ALSO RESULT IN SOME SMALL HAIL WITHIN A FEW OF THE STRONGER STORMS THIS AFTERNOON...AIDED BY LATENT/MAX HEATING EFFECTS. ANY LINGERING CONVECTION SHOULD COME TO AN END THIS EVENING WITH THE LOSS OF DAYTIME HEATING...AS CLOUD COVER BEGINS TO GRADUALLY THIN. WITH THE CLEARING SKIES AND DIMINISHING WINDS...SOME PATCHY FOG IS POSSIBLE HEADING INTO THE EARLY MORNING HRS SUN. A MORE QUIET WX PATTERN THEN LOOKS TO PERHAPS RETURN STARTING OFF THE NEW WEEK...AS THE UPPER SHRTWV OVER THE TN/OH VALLEY REGIONS WEAKENS AND SHIFTS TO THE NE. A MORE BROAD UPPER TROUGH PATTERN ACROSS MUCH OF THE ERN CONUS SHOULD KEEP ANY ADDITIONAL PRECIP JUST S OF THE LOCAL AREA INTO MID WEEK...AS SLIGHTLY DRIER MID LEVEL AIR WORKS ITS WAY SEWD ACROSS THE REGION. OVERALL TEMPS LOOK TO RETURN CLOSER TO SEASONAL TRENDS WITH THE START OF THE NEW WORK WEEK...AS A BROAD AREA OF HIGH PRESSURE SETTLES INTO THE SE STATES. RAIN CHANCES THEN LOOK TO DEVELOP AGAIN AROUND THE THU TIME FRAME...AS A WEAK SFC FRONT OUT OF THE MIDWEST/OH VALLEY AREAS DROPS SWD INTO THE REGION. 09 && .AVIATION... /ISSUED 1223 PM CDT SAT AUG 2 2014/ FOR 18Z TAFS... -TSRA ARE POSSIBLE BTWN 18-22Z WHICH COULD TRANSLATE TO DROPS IN CAT TO MVFR (IF NOT LOWER TO IFR). OTHERWISE, VFR CONDITIONS SHOULD PREVAIL IN BETWEEN THE -TSRA THROUGH 05Z. THEN, FOG FORMATION IS EXPECTED BTWN 05-13Z WITH LOW END MVFR TO IFR CONDITIONS POSSIBLE. VFR CONDITIONS SHOULD THEN PREVAIL AFTER 13Z. SL.77 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 67 90 65 91 / 20 10 10 10 SHOALS 65 90 64 92 / 10 10 10 10 VINEMONT 66 88 65 91 / 20 10 10 10 FAYETTEVILLE 64 87 63 89 / 20 10 10 10 ALBERTVILLE 65 87 65 89 / 20 10 10 10 FORT PAYNE 63 88 63 90 / 20 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 250 PM CDT SAT AUG 2 2014 ALZ001>010-016-TNZ076-096-097-031045- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 250 PM CDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE INTO THE EVENING HOURS AS A WEAK UPPER DISTURBANCE MOVES ACROSS THE REGION. BRIEF HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE WITH A FEW OF THE STRONGER STORMS. PATCHY FOG IS THEN EXPECTED TO DEVELOP AFTER MIDNIGHT...ESPECIALLY IN LOCATIONS WHERE RAINFALL OCCURRED. VISIBILITIES MAY LOWER TO ONE MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA ON THURSDAY...AS A WEAK COLD FRONT APPROACHES FROM THE NORTH. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
149 PM CDT SAT AUG 2 2014
ALZ003-021915-
FRANKLIN AL-
149 PM CDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY
UNTIL 215 PM CDT...
AT 148 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PHIL CAMPBELL...MOVING SOUTH AT 15 MPH.
PENNY SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...PHIL CAMPBELL...ROCKWOOD...SPRUCE PINE...ISBELL AND
NEWBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3452 8759 3441 8753 3431 8753 3430 8758
3431 8778 3447 8780
TIME...MOT...LOC 1848Z 343DEG 11KT 3443 8767
SL.77SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
306 PM CDT SAT AUG 2 2014
ALZ009-022030-
JACKSON AL-
306 PM CDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
330 PM CDT...
AT 305 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTH OF STEVENSON...OR 9 MILES WEST OF BRIDGEPORT...MOVING SOUTHEAST
AT 15 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...SOUTH PITTSBURG...STEVENSON...ORME...LONG ISLAND...
RUSSELL CAVE NATIONAL MONUMENT...BASS AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3476 8566 3497 8602 3499 8597 3499 8566
3498 8561 3498 8560
TIME...MOT...LOC 2005Z 293DEG 15KT 3499 8588
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
336 PM CDT SAT AUG 2 2014
ALZ009-022100-
JACKSON AL-
336 PM CDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
400 PM CDT...
AT 335 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
BRIDGEPORT...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...STEVENSON...HIGDON...FLAT ROCK...ROSALIE AND FABIUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3483 8563 3482 8563 3467 8578 3489 8590
3499 8578 3486 8559
TIME...MOT...LOC 2035Z 301DEG 17KT 3490 8577
JMS/DGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
406 PM CDT SAT AUG 2 2014
ALZ010-022130-
DE KALB AL-
406 PM CDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DE KALB COUNTY UNTIL
430 PM CDT...
AT 406 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HENAGAR...OR 9 MILES NORTHEAST OF RAINSVILLE...MOVING SOUTHEAST AT 20
MPH.
PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...HENAGAR...SYLVANIA...POWELL...IDER...VALLEY
HEAD...HAMMONDVILLE...MENTONE AND PINE RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3437 8580 3455 8590 3463 8578 3471 8572
3453 8552
TIME...MOT...LOC 2106Z 320DEG 16KT 3461 8574
JMSThe national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning struck a large tree resulting in significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2014Every state in 2014This day in weather historyWarnings in Alabama, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 539636.